Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 437, NWS North Platte, NE

August 24, 2007Thomas County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Aug 24, 2007, 6:33 PM CDT for Thomas County, Nebraska. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 24, 2007, 6:33 PM CDT (23:33 UTC)
Expired
Aug 24, 2007, 7:08 PM CDT
In force
35 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Thomas County, NE

The radar

The North Platte radar (KLNX), 8 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 6:55 PM CDTHAIL 12 N Thedford, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.6 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1136 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 242333
SVRLBF
NEC171-250030-
/O.NEW.KLBF.SV.W.0437.070824T2333Z-070825T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
633 PM CDT FRI AUG 24 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  THOMAS COUNTY IN NORTH CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF THEDFORD...

* UNTIL 730 PM CDT

* AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES NORTHWEST OF THEDFORD...
  AND MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  THEDFORD BY 645 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4206 10027 4180 10031 4181 10080 4207 10077
TIME...MOT...LOC 2333Z 310DEG 26KT 4206 10067

$$

BUTTLER
2 follow-up statements
000 
WWUS53 KLBF 242359
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
659 PM CDT FRI AUG 24 2007

NEC171-250030-
/O.CON.KLBF.SV.W.0437.000000T0000Z-070825T0030Z/
THOMAS NE-
659 PM CDT FRI AUG 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR THOMAS COUNTY...

AT 656 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR HIGHWAY 2 MILE MARKER
220...OR ABOUT NEAR THEDFORD...MOVING SOUTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN THOMAS COUNTY AT 710 PM CDT
  RURAL SOUTHEASTERN THOMAS COUNTY AT 720 PM CDT

LAT...LON 4206 10027 4180 10031 4181 10080 4207 10077
TIME...MOT...LOC 2359Z 320DEG 29KT 4193 10046

$$

BUTTLER
000 
WWUS53 KLBF 250008
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
707 PM CDT FRI AUG 24 2007

NEC171-250017-
/O.CAN.KLBF.SV.W.0437.000000T0000Z-070825T0030Z/
THOMAS NE-
707 PM CDT FRI AUG 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR THOMAS COUNTY IS CANCELLED...

THE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED AND NO 
LONGER POSED A SEVERE THREAT. 

IF SEVERE WEATHER WAS OBSERVED...CONTACT LOCAL LAW ENFORCEMENT AND 
HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH 
PLATTE.

LAT...LON 4206 10027 4180 10031 4181 10080 4207 10077
TIME...MOT...LOC 0007Z 320DEG 29KT 4188 10041

$$

BUTTLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:35 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Aug 24, 3:35 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
335 PM CDT FRI AUG 24 2007

.DISCUSSION...
CURRENT UPPER WAVE OVER WRN SD WITH UNIMPRESSIVE COVERAGE OF
CONVECTION. HAVE ALLOWED FOR ISOLATED TSRA ACROSS WRN TIER OF
COUNTIES LATE AFTN/EARLY EVENING AND FOR SCATTERED COVERAGE PSBL
ACROSS FAR NRN AREAS. SERN AREA WILL REMAIN DRY. ANOTHER COOL NIGHT
ON TAP. LOW TO MID 50S WILL PREVAIL WITH EVEN SOME MID AND UPPER 40S
SHERIDAN COUNTY. STRATUS WILL FILL IN FROM NORTH TO SOUTH OVERNIGHT
WITH FOG DEVELOPMENT EXPECTED IN SERN COUNTIES. FOG TO PERSIST TIL
14Z WITH STRATUS LIFTING LAST IN SERN COUNTIES BY AROUND 18Z. GOOD
SYNOPTIC SCALE SUBSIDENCE SATURDAY AFTN WITH FAIR WEATHER CU. BACKED
EASTERLY FLOW WILL VEER SOUTHEAST BY LATE AFTN. TEMPS WILL STILL BE
INHIBITED AND GOING HIGHS MAY BE A FEW DEGREES TOO WARM. DRY FCST
THROUGH MONDAY DAYTIME WITH MARKED WARMUP SUNDAY INTO THE UPPER
80S/LOWER 90S. A NIT WARMER SOUTHEASTERN ZONES MONDAY AHEAD OF SFC
FRONT. NO MENTION OF AFTN STORM DEVELOPMENT AS UPPER SUPPORT SHOULD
YIELD DEVELOPMENT BY EVENING/OVERNIGHT. ONLY TWEAKED GOING POPS
MONDAY NIGHT THROUGH TUESDAY NIGHT. ADDED IN SLIGHT CHCS WEDNESDAY
THROUGH THURSDAY AS LATEST GFS SUPPORTS 12Z HPC GUIDANCE. TEMPS
SEASONABLE MAINLY IN THE LOWER 80S.

&&

.AVIATION...
GENERALLY VFR WITH AREAS OF MVFR CIGS THIS EVENING ACROSS PORTIONS
OF NEBRASKA. WEAK FRONT WILL MOVE ACROSS THE AREA TONIGHT WITH NWRN
ACROSS N CENTRAL NEB...TWB098...HAVING THE BEST CHANCE FOR ISOLD TO
SCT -TSRA RESULTING IN MVFR CIGS AND BRIEF MVFR VSBYS FROM RAINFALL.
ACROSS EASTERN PORTIONS OF TWB264 AND TWB274...MAINLY EAST OF A KOGA
TO KIML LINE...PATCHY FOG IS EXPECTED TO DEVELOP LATE TONIGHT. VSBYS
LIKELY TO DROP TO MVFR AND EVEN IFR. FOG MAY LIFT TO A MVFR STRATUS
DECK IN THE MORNING...ALTHOUGH CONFIDENCE IN THIS IS LOW...BEFORE
BECOMING VFR FOR ALL AREAS BY LATE MORNING OR EARLY AFTERNOON.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KAR/MM
Hazardous weather outlook, Aug 24, 3:43 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
343 PM CDT FRI AUG 24 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-252045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
343 PM CDT FRI AUG 24 2007 /243 PM MDT FRI AUG 24 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING
ACROSS WESTERN NEBRASKA. A WEAK FRONT MOVING INTO THE PANHANDLE
OF NEBRASKA HAS THE POTENTIAL TO GENERATE THUNDERSTORMS OVER
PORTIONS OF WESTERN NEBRASKA. ANY THUNDERSTORMS THAT DEVELOP HAVE
THE POTENTIAL TO BECOME SEVERE WITH THE PRIMARY RISK TO BE LARGE
HAIL. THE PRIMARY RISK AREA IS ALONG AND WEST OF LINE FROM
MERRIMAN TO OGALALLA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AT THE BEGINNING OF NEXT WEEK...THERE IS A CHANCE OF THUNDERSTORMS
ONCE MORE. SEVERAL DISTURBANCES ARE EXPECTED TO MOVE THROUGH
NEBRASKA. THIS WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT IN
WESTERN AND NORTH CENTRAL NEBRASKA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.